MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Codes Break (1069); Material Discolored (1170); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due diligence was executed for this event.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Device manufacture date is not known.The user¿s complaint was confirmed.Upon inspection and testing, it was observed that the probe unit tip of the device was broken; this is attributed to handling stress.The insertion tube had scratches and chemical damage.Incidental observations were there two consecutive ultrasound image elements broken, which is within acceptable standard.The charge couple device unit wire length was short.
 
Event or Problem Description
As reported for this event, during reprocessing the distal end of the device which holds the balloon had broken off.The procedure that had been performed was therapeutic and completed with no delay and with the same device.There was no harm or adverse impact to the patient.There were no other devices associated or replaced in the event.There was no visual deformation noted on the bending section of the scope.How the device was damaged is not known.The device is manually cleaned and put into the automatic reprocessor.There was no metal protruding and the bending section was not broken.The device is being leak tested after each use.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.Please see the updates.The device history record review confirmed that device has no abnormalities, special adoption, or variations in manufacturing.The root cause cannot be conclusively determined.Likely cause is external force was applied by handling.For the damage to the insertion section, it could also have been chemical handling.The instructions for use includes the following statements: important information: please read before use: do not twist or bend the bending section with your hands.Equipment damage may result.¿ do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.¿ do not attempt to bend the endoscope¿s insertion section with excessive force.Otherwise, the insertion section may be damaged.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10702278
Report Number8010047-2020-07853
Device Sequence Number19626764
Product Code PSV
UDI-Device Identifier04953170341823
UDI-Public04953170341823
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer11/26/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1